MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON UNITY HIGH PERFORMANCE VFC PACK; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - HOUSTON UNITY HIGH PERFORMANCE VFC PACK; UNIT, PHACOFRAGMENTATION
Catalog Number 8065000393
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that when placing the item into the machine, the nurse noted the oil was not infusing.When trying to detach the item, the black rubber stopper started to break apart and used another item and the same thing happened during the retinal detachment surgery.The surgery was completed after replacing the product with another one.There was patient contact with suspect product but no impact to the patient.

Brand Name
UNITY HIGH PERFORMANCE VFC PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24964793
Report Number1644019-2026-02228
Device Sequence Number10363682
Product Code HQC
UDI-Device Identifier00380650003935
UDI-Public(01)00380650003935(17)270228(11)250325(10)17AP83
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K233876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000393
Device Lot Number17AP83
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/02/2026
Supplement Date Received by Manufacturer07/02/2026
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date07/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale